MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAF07070
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records were provided to the manufacturer.An image and photos of device were provided.The lot number for the device was provided.The device history records and image are currently under review.The device was returned to the manufacturer for evaluation.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported during stent graft deployment, the stent did not allegedly deploy and great resistance was felt.It was further reported that the coaxial end of the device was allegedly broken.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate that there was a manufacturing-related cause for this event.One additional complaint has been reported for this lot number.Investigation summary: the flared flair endovascular stent graft was returned with one guided fluoroscopy image and one photo.Based on the medical image review, the identify of the vascular stent and vascular stent deployment could not be determined.An irregular radiopaque density was demonstrated at the distal tip of the deployment system suggesting a possible break.The photo depicted the coils of the delivery system and the stent graft was not visible in the photo.There is a small gap noted between the coils but the coils do not appear severely stretched or bent.The investigation is confirmed for failure to deploy as the catheter is bent 16.7 cm from the strain relief.It is possible that the user experienced high frictional deployment forces which led to the catheter becoming bent.High deployment forces and increased friction may be caused by a difficult patient anatomy, insufficient flushing of the device prior to use as well as use of inadequate accessories.However, based upon the available information, a definitive root cause could not be determined.The facts from the investigation have been evaluated and no additional action and/or corrective action is required at this time.Label review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8126539
Report Number2020394-2018-02151
Device Sequence Number2364268
Product Code PFV
UDI-Device Identifier04049519008806
UDI-Public(01)04049519008806
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFAF07070
Device Catalogue NumberFAF07070
Device Lot NumberANCS0709
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR